Home » Frequently asked Questions on Health » Can Prednisolone lead to weight gain?

Can Prednisolone lead to weight gain?

Q: My daughter is 7 years old. She lost the hair on her eyebrows last year. The doctor diagnosed it to be AA. She is on Prednisolone for the last 6 months, every alternate day for 3 months. The hair have regrown and the doctor suggests to continue the dose for another 2 months. She was around 28 kg when the treatment started and now she is 35 kg. She has a normal diet and does not take oily food. Is the weight gain because of Prednisolone? Can this be controlled?

A:Yes, steroids like prednisolone can cause weight gain. Most of this improves after withdrawing the medicines. But you also need to keep a check on her eating habits and ensure some form of regular exercise.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------